|Lived a life of 17 years, feel as though I'm 80...
Mar 9, 2004
Hi Dr. Horwath, thanks for replying to my question, really appreciate it!
It feels as if I've lived a life of so many long and arduous years. The backbone of my body, my foothold on life, is beginning to deteriorate. My psychological condition is rapidly declining, and I am feeling urged on by my family and psychiatrist triumvate to medicate me.
Is it the right choice, considering I have lived with depression for 5 years now, to medicate? My life has been completely destroyed by depression and anxiety, I am never able to escape a day where I am dogged down by it. My academics are slowly but surely failing, even though I have a strong affinity for english.
Also, if I were to choose a medication, I would be prescribed either fluvoxamine, or paxil. Is there a different in potency, and which would be the better treatment? My last experience with fluvoxamine left me very tired, but I never reached a clinical dosage, and discontinued after 2 weeks time.
Thank you so very much, you've done a great deal of good answering mine, and others questions!!!
| Response from Dr. Horwath
If depression and anxiety have destroyed your life, then medical treatment is long overdue. I would encourage you to follow through.
I'm not sure why fluvoxamine (Luvox) or paroxetine (Paxil) are your only choices. These are both good drugs, but they also both have significant potential for drug interactions with antiretrovirals and other medications. Other drugs in this class of antidepressants (SSRIs) are every bit as effective, but much less likely to pose a risk for toxic drug interactions. The safer alternatives are sertraline (Zoloft), citalopram (Celexa), and escitalopram (Lexapro).
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.